Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 103, NWS Lake Charles, LA

August 14, 2005Beauregard Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 14, 2005, 4:43 PM CDT for Beauregard Parish, Vernon Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2005, 4:43 PM CDT (21:43 UTC)
Expired
Aug 14, 2005, 5:45 PM CDT
In force
62 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Beauregard Parish, LA, Vernon Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2079 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2079 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 142142
SVRLCH
LAC011-115-142245-
/O.NEW.KLCH.SV.W.0103.050814T2143Z-050814T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 PM CDT SUN AUG 14 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VERNON PARISH IN WEST CENTRAL LOUISIANA
  BEAUREGARD PARISH IN SOUTHWEST LOUISIANA

* UNTIL 545 PM CDT

* AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTH OF PITKIN...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   PITKIN BY 500 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3084 9308 3082 9298 3093 9294 3094 9305

$$
1 follow-up statement
000 
WWUS54 KLCH 142214
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
514 PM CDT SUN AUG 14 2005

LAC011-142224-
/O.CAN.KLCH.SV.W.0103.000000T0000Z-050814T2245Z/
BEAUREGARD LA-
514 PM CDT SUN AUG 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR BEAUREGARD PARISH IS
CANCELLED...

LAT...LON 3096 9307 3094 9294 3106 9288 3109 9303

$$

LAC115-142245-
/O.CON.KLCH.SV.W.0103.000000T0000Z-050814T2245Z/
VERNON LA-
514 PM CDT SUN AUG 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
VERNON PARISH...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
SOUTHEASTERN VERNON PARISH..MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN VERNON PARISH AT 530 PM CDT

LAT...LON 3096 9307 3094 9294 3106 9288 3109 9303

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:41 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 14, 2:41 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 PM CDT SUN AUG 14 2005

.DISCUSSION...
HAD TO THROW OUT THE NAM IN FAVOR OF THE GFS SINCE ITS WIND FLOW
PATTERN AT 700 AND 500 MB HAD TROUGHING ALONG THE WESTNER GULF
COAST THAT DIDNT MATCH OBSERVATIONS.

RAINS ON RADAR SHOULD END BEFORE DARK SO ONLY KEPT SLIGHT CHANCE
OF SUMMERTIME EVENING THUNDERSTORMS FOR TONIGHT. GFS MOS HAD SOME
UNUSUALLY HIGH POPS FOR THIS TIME OF YEAR FOR MONDAY....UP TO
ABOUT 80 PERCENT NORTH. COULDNT GO FOR THOSE NUMBERS BUT KEPT A
50 PERCENT CHANCE AREA WIDE.

CURRENT CONTINUING PATTERN WITH HIGH PRESSURE SURFACE AND ALOFT
WITH A LOW LEVEL SOUTHERLY FLOW INDICATES THERE WILL BE SCATTERED
THUNDERSTORMS MAINLY DURING THE DAYTIMES TUESDAY AND WEDNESDAY.

FOR THE EXTENDED PERIOD...THURSDAY THROUGH SUNDAY...CHANCES OF
RAIN DURING AFTERNOONS AND EVENINGS WILL BE SMALL WITH CONTINUING
HIGH PRESSURE SURFACE AND ALOFT.

&&

.AVIATION...
OUTSIDE OF THUNDERSTORMS...VFR.

&&

.MARINE...
RELATIVELY OLIGHT WINDS WILL CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  93  76  94 /  20  50  20  40
KBPT  76  93  77  94 /  20  50  20  30
KAEX  72  94  72  96 /  10  50  10  40
KLFT  76  93  75  93 /  20  50  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, Aug 14, 5:01 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 AM CDT SUN AUG 14 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-151015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
501 AM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

INCREASING MOISTURE WILL BRING ABOUT SCATTERED MAINLY AFTERNOON
SHOWERS AND THUNDERSTORMS. ONE OR TWO THUNDERSTORMS COULD BRIEFLY
PULSE UP TO SEVERE LEVELS LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY SHOULD SEE A REPEAT OF SCATTERED AFTERNOON THUNDERSTORMS. A
COUPLE OF STORMS COULD BRIEFLY REACH SEVERE LEVELS LATE IN THE AFTERNOON.
DRIER CONDITIONS ARE EXPECTED OVER THE REMAINDER OF THE WEEK WITH
AFTERNOON HEAT INDICES BETWEEN 105 TO 110 LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS WILL NOT BE NEEDED.

JS

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 3:45 PM CDTSevere Thunderstorm WarningLCHVernon45 min
Aug 14, 4:15 PM CDTSevere Thunderstorm WarningLCHAvoyelles60 min
Aug 14, 4:32 PM CDTSevere Thunderstorm WarningLCHAcadia58 min
Aug 14, 5:01 PM CDTSevere Thunderstorm WarningLCHJefferson Davis59 min
Aug 14, 5:26 PM CDTSevere Thunderstorm WarningLCHBeauregard64 min
Aug 14, 5:31 PM CDTSevere Thunderstorm WarningLCHCalcasieu59 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.